MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-038
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturing reference number: 2135147-2021-00132 on (b)(6) 2021, after baloon sizing at 34mm with little aortic rim, a 38mm amplatzer septal occluder(lot#5612973) was selected for implant in the patient using an amplatzer torqvue delivery system(lot#7302272).During the procedure the device deployed into a cobra shape.The device was removed from the patient and exchanged for a new 38mm amplatzer septal occluder(lot#6330319).Using the same delivery system, the 38mm device was deployed in the patient, but was missized too large.The device and delivery system were removed from the patient and exchanged for a 32mm amplatzer septal occluder(lot#6140846) and a new amplatzer torqvue delivery system(lot#707244).The device deployed in the patient in a cobra shape and the physician exchanged the device for a new 32mm amplatzer septal occluder(lot# 5933064).Using the same delivery system, the device was deployed with good results in the patient and was released.There was a clinically significant delay in the procedure, but the patient remained hemodynamically stable during the procedure with no adverse events.The patient is currently discharged and stable.
 
Additional Manufacturer Narrative
Additional information for: g3, g6, h2, h6, and h10 an event of device deformity was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11632064
Report Number2135147-2021-00131
Device Sequence Number19707810
Product Code MLV
UDI-Device Identifier00811806010267
UDI-Public00811806010267
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number9-ASD-038
Device Catalogue Number9-ASD-038
Device Lot Number5612973
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date05/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
32MM AMPLATZER SEPTAL OCCLUDER
Outcome Attributed to Adverse Event Required Intervention;